Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nixter

Shoulder pain, post accutane

Recommended Posts

Hi all. First off I go the gym 3 times a week and generally train quite hard. I started to develop some shoulder impingement pain about 3 months into my 6 month course. I backed off the exercises that caused me pain (mainly any overhead pressing) and the issue stabilized but did not actually get better. Once I finished my course (3 weeks ago), my pain started to improve slightly. I'm wondering if anyone has had similar problems and how long it took post cycle for the problems to go away. I'm taking ibuprofen for inflamation and I'm also taking glucosamine/chondroitin

Thanks!

Link to comment
Share on other sites

It probably has nothing to do with Accutane and everything to do with your form doing both your presses. Have you got any testing done?

Stop working out for the time being and ask your doc for some testing and see if it shows any structural damage.

You might need to get a bone density exam to see if Accutane thinned your bones. Don't bring up

Accutane to the doc btw, they don't care.

Edited by SClippers
Link to comment
Share on other sites

It probably has nothing to do with Accutane and everything to do with your form doing both your presses. Have you got any testing done?

Stop working out for the time being and ask your doc for some testing and see if it shows any structural damage.

You might need to get a bone density exam to see if Accutane thinned your bones. Don't bring up

Accutane to the doc btw, they don't care.

It's accutane related and my doctor agrees. I started to get other joint pains at a similar stage in the course. I have been training long enough (12 years) to know what is normal pain and what is not. I'm also a stickler for good form and safety. I'd just like to know how long it took for other people's joint pain/soreness to go away post cycle.

Dexa was part of my clinical trial...a-ok. My GP certainly knows and cares what meds I'm on, as should any good doctor.

Thanks.

Link to comment
Share on other sites

In that case you have a good doctor, my doc would think I'm being paranoid again about what Accutane does to your body.

I hope everything goes well sir.

Link to comment
Share on other sites

I would give it some time and let it heal. Since you have just the shoulder problem I am assuming and you taking stuff for it I would give it a couple of months. Seeing you have a doctor that understands,(many do not) what your doing now doesn't help maybe physical therpy would.

I won't lie though there are some that have problems with joints, muscles and working out after accutane and have injuries that are slow to heal.

good luck

Link to comment
Share on other sites

Well I started this post back in July and we're now in Nov. All my other joint pain cleared up except the impingement in my left shoulder. I completely stopped working out a month ago and it still hasn't improved. I have an ultrasound on the 23rd so I guess we'll see what that shows.

Link to comment
Share on other sites

keep us informed. Maybe try some physical therapy. I found it helpful, time consuming, but helpful. I have had physical therapy all the way down my right side from starting at the neck. Hope after 2yrs to get in the gym for light weight lifting soon.

Good Luck Hope everything is okay

Link to comment
Share on other sites

keep us informed. Maybe try some physical therapy. I found it helpful, time consuming, but helpful. I have had physical therapy all the way down my right side from starting at the neck. Hope after 2yrs to get in the gym for light weight lifting soon.

Good Luck Hope everything is okay

Thanks, I actually start physio on Friday.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×